Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 67, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 12, 2012, 8:51 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 8:51 PM PDT (03:51 UTC)
- Expired
- Oct 13, 2012, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
633 WHUS76 KEKA 130351 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PDT FRI OCT 12 2012 ...A WEAK FRONT BRINGS SMALL CRAFT WINDS TO THE NORTHERN WATERS... PZZ470-131000- /O.NEW.KEKA.SC.Y.0067.121013T0351Z-121013T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS...SW 15 TO 25 KT OVERNIGHT ASSOCIATED WITH A PASSING FRONT. WINDS WILL DIMINISH TO 5 TO 15 KT SATURDAY MORNING. * SEAS...AROUND 6 FT INCLUDING W 3 TO 5 FT AT 12 SECONDS AND SW 2 TO 4 FT AT 5 SECONDS. THE SHORT PERIOD SW WAVE WILL SUBSIDE THROUGH THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
756 WHUS76 KEKA 130958 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PDT SAT OCT 13 2012 PZZ470-131100- /O.EXP.KEKA.SC.Y.0067.000000T0000Z-121013T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 AM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 7:50 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 12, 7:50 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 750 PM PDT FRI OCT 12 2012 .SYNOPSIS...A WEAK FRONT APPROACHING NORTHWEST CALIFORNIA WILL BRING LIGHT RAIN TONIGHT INTO SATURDAY MORNING...MAINLY TO LOCATIONS NORTH OF CAPE MENDOCINO. MENDOCINO COUNTY WILL STAY MOSTLY DRY. DRY WEATHER SHOULD RETURN SATURDAY NIGHT THROUGH SUNDAY...BEFORE ANOTHER FRONT BRINGS A BETTER THREAT OF RAIN TO THE AREA ON MONDAY. && .EVENING UPDATE...QUICK UPDATE TO THE FORECAST AS EVENING SATELLITE IMAGERY SHOWS THE FRONT APPROACHING THE COAST A FEW HOURS QUICKER THAN EARLIER FORECAST. BROOKINGS OREGON HAS BEEN REPORTING LIGHT RAIN FOR LAST COUPLE HOURS AND CRESCENT CITY SHOULD NOT BE FAR BEHIND. WENT AHEAD AND INCREASED POPS FROM ABOUT THE EEL RIVER NORTHWARD OVERNIGHT, PEAKING AT 100 PERCENT UP IN DEL NORTE COUNTY. ALSO EARLY 00Z MODELS ARE INDICATING MENDOCINO COUNTY MAY ESCAPE PRECIPITATION, SO HAVE DECREASED POPS THERE A LITTLE. BFG && .PREV DISCUSSION... /ISSUED 258 PM PDT FRI OCT 12 2012/ .DISCUSSION...SATELLITE SHOWS CLOUDS ALONG THE COAST AND A WEAK FRONT APPROACHING THE WEST COAST. THE WEAK FRONT WILL BRING NORTHWEST CALIFORNIA LIGHT RAIN TONIGHT INTO SATURDAY MORNING, MAINLY TO LOCATIONS NORTH OF CAPE MENDOCINO. MENDOCINO COUNTY WILL STAY MOSTLY DRY. THE GREATEST POPS AND THREAT OF RAIN WILL BE NORTH OF CAPE MENDOCINO. THE FRONT IS NOT TOO IMPRESSIVE AND THERE IS NOT MUCH MOISTURE FOR IT TO WORK WITH. TOTAL RAINFALL AMOUNTS THROUGH SATURDAY AFTERNOON LOOK TO BE UP TO 0.25 INCHES ACROSS DEL NORTE COUNTY, FROM 0.5-0.15 INCHES ACROSS HUMBOLDT COUNTY, AROUND 0.5 INCHES ACROSS TRINITY COUNTY, AND LESS THAN 0.5 INCHES ACROSS MENDOCINO COUNTY. SHOWERS WILL DIMINISH DURING THE DAY ON SATURDAY AFTERNOON AND EXPECT DRY CONDITIONS INTO SUNDAY. THE NEXT THREAT OF RAIN WILL BE ON MONDAY. THE CHALLENGE IS HOW FAR SOUTH THE RAIN MAKES IT BECAUSE THEIR IS A TIGHT AREA BETWEEN RAIN AND LOTS OF RAIN. RIGHT NOW THE GREATEST THREAT APPEARS TO BE ACROSS DEL NORTE COUNTY, DIMINISHING TO THE SOUTH. MODELS VARY WHERE THE HEAVIEST RAINFALL WILL BE, BUT THEY ALL SHOW SOME RAINFALL ACROSS OUR NORTHERN SECTIONS. RAISED POPS FURTHER TO REFLECT THIS. AFTER A MOIST DAY WITH LIGHT WINDS ON TUESDAY, RIDGING BUILDS OVER THE WEST COAST MIDWEEK. THIS WILL LEAD TO DRY WEATHER AND WARMER TEMPERATURES. && .AVIATION...EXTENSIVE CLOUD LAYER WAS COVERING MOST OF THE FORECAST AREA THIS AFTERNOON WITH TOPS UP TO 4500 FEET. INCREASING SOUTH AND SOUTHEAST WINDS TONIGHT SHOULD CREATE DECENT MIXING. CEILINGS ARE EXPECTED TO REMAIN MVFR OR BETTER UNTIL RAIN AND DRIZZLE DEVELOPS. INCOMING FRONT SHOULD BRING INCREASING RAIN TO DEL NORTE COUNTY BY LATE EVENING...WITH LITE RAIN AND MISTY DRIZZLE DOWN TO KACV AND KFOT BY EARLY SAT MORNING. VSBYS AND CIGS WILL FALL TO IFR OR LOWER BY EARLY SAT MORNING AT COASTAL AIRPORTS AS MOISTURE ASSOCIATED WITH THE FRONT PUSHES ASHORE. && .MARINE...SOUTHERLY WINDS HAVE BEEN INCREASING NORTH OF CAPE MENDO THIS AFTERNOON IN ADVANCE OF A WEAKENING FRONT. THE STRONGEST WINDS OF 15-20 KT LOOK TO BE IN PZZ470 AND AROUND CAPE MENDO AND ST GEORGE. A FEW GUST TO 25 KT MAY OCCUR AS WELL...BUT THE AREAL COVERAGE AND DURATION WILL BE LIMITED FOR A SMALL CRAFT ADVISORY. THE FRONT SHOULD STALL AND THEN DISSIPATE OVER THE WATERS ON SAT AS A HIGH PRESSURE BUILDS UP FROM THE SW. EXPECT WINDS TO DIMINISH AND GO LIGHT SOUTHERLY BY MIDDAY SAT. GFS AND NAM12 INDICATE A SLIGHTLY STRONGER FRONT APPROACHING THE AREA SUN NIGHT INTO MON MORNING. THE STRONGEST WINDS WITH THIS FEATURE APPEARS TO STAY NORTH OF THE FORECAST AREA. WE WILL BE IN THE EDGE OF THE STRONG WINDS AND MAY SEE SOUTHERLY WINDS OF 20-25 KT ON MONDAY NORTH OF CAPE MENDO. NORTH WINDS SHOULD START TO RETURN ON TUE AND THEN INCREASE ON WED AS AS HIGH PRESSURE BUILDS OFFSHORE IN THE WAKE OF THE FRONT. TIMING AND STRENGTH OF THE NORTH WINDS IS STILL UNCERTAIN...BUT SHOULD REACH SMALL CRAFT ADVISORY LEVEL OF 20-25 KT IN THE OUTER WATERS BY WED. SEAS WILL CONTINUE TO BE COMPRISED OF A MIXTURE OF RELATIVELY LONG PERIOD WESTERLY SWELL AND SHORTER PERIOD WAVES ARISING FROM THE SOUTHERLY WINDS TONIGHT AND SAT. PEAK ENERGY IN THE SPECTRUM MAY BRIEFLY SHIFT TOWARD HIGHER FREQ BANDS TONIGHT. HOWEVER...THE LONGER PERIOD WAVES WILL REMAIN DOMINATE THROUGH SUN. A NEW SWELL LONG PERIOD SWELL WILL ENTER THE WATERS LATE SAT NIGHT. WAVES OF 1-2 FT AROUND 18-20 SECONDS SHOULD BUILD ON SUNDAY. THIS SWELL PROBABLY WONT BECOME DOMINANT...UNTIL SUN NIGHT OR MON WHEN HEIGHTS HIT 8-10 FT AT 14 SECS. SHORTER PERIOD SEAS ARE IN STORE BY MIDWEEK AS NORTHERLY WINDS INCREASE OFFSHORE. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 12, 5:32 AM PDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 532 AM PDT FRI OCT 12 2012 CAZ001>004-076-131245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 532 AM PDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.